Conversion from tacrolimus to cyclosporine for a non-dose-dependent tacrolimus-induced toxicity, a pediatric kidney transplant recipient case report

L. Ghio, M. Ferraresso, M. Giani, M. Mihatsch, A. Edefonti

Research output: Contribution to journalArticlepeer-review

Abstract

Tacrolimus-induced toxicity is considered a dose-related side effect largely due to a direct action of this potent calcineurin inhibitor on its targets including the kidney and the pancreas. This paper describes a case of tacrolimus systemic toxicity that appeared in a pediatric kidney transplant recipient who received a low drug dose. The kidney biopsy was a crucial aid toward the correct diagnosis, which reversed upon conversion to cyclosporine-based immunosuppression. A review of the literature suggests a chance of systemic toxicity even when the patient is maintained on therapeutic levels of tacrolimus. Because idiosyncratic reactions to the drug have not yet been postulated, we conclude that this suspicion may be addressed by a safe conversion to cyclosporine in pediatric patients.

Original languageEnglish
Pages (from-to)1332-1335
Number of pages4
JournalTransplantation Proceedings
Volume36
Issue number5
DOIs
Publication statusPublished - Jun 2004

ASJC Scopus subject areas

  • Surgery
  • Transplantation

Fingerprint Dive into the research topics of 'Conversion from tacrolimus to cyclosporine for a non-dose-dependent tacrolimus-induced toxicity, a pediatric kidney transplant recipient case report'. Together they form a unique fingerprint.

Cite this